Allocation Problems With Indivisibilities When Preferences Are Single-Peaked
AbstractWe consider allocation problems with indivisible goods when agents’ preferences are single-peaked. Two natural procedures (up methods and temporary satisfaction methods) are proposed to solve these problems. They are constructed by using priority methods on the cartesian product of agents and integer numbers, interpreted either as peaks or opposite peaks. Thus, two families of solutions arise this way. Our two families of solutions satisfy properties very much related to some well-known properties studied in the case of perfectly divisible goods, and they have a strong relationship with the continuous uniform and equal-distance rules, respectively.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie) in its series Working Papers. Serie AD with number 2006-14.
Length: 21 pages
Date of creation: Jul 2006
Date of revision:
Publication status: Published by Ivie
Allocation problem; indivisibilities; single-peaked preferences; temporary satisfaction method; up method.;
Other versions of this item:
- Carmen Herrero & Ricardo Martínez, 2011. "Allocation problems with indivisibilities when preferences are single-peaked," SERIEs, Spanish Economic Association, vol. 2(4), pages 453-467, December.
- Carmen Herrero & Ricardo Martinez, 2006. "Allocation problems with indivisibilities when preferences are single-peaked," Working Papers 06.29, Universidad Pablo de Olavide, Department of Economics.
- D61 - Microeconomics - - Welfare Economics - - - Allocative Efficiency; Cost-Benefit Analysis
- D63 - Microeconomics - - Welfare Economics - - - Equity, Justice, Inequality, and Other Normative Criteria and Measurement
This paper has been announced in the following NEP Reports:
- NEP-ALL-2006-08-05 (All new papers)
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Youngsub Chun, 1999. "Equivalence of Axioms for Bankruptcy Problems," Working Paper Series no1, Institute of Economic Research, Seoul National University.
- Sonmez, Tayfun, 1994. "Consistency, monotonicity, and the uniform rule," Economics Letters, Elsevier, vol. 46(3), pages 229-235, November.
- Thomson William, 1994. "Consistent Solutions to the Problem of Fair Division When Preferences Are Single-Peaked," Journal of Economic Theory, Elsevier, vol. 63(2), pages 219-245, August.
- Dagan, Nir, 1996.
"A Note on Thomson's Characterizations of the Uniform Rule,"
Journal of Economic Theory,
Elsevier, vol. 69(1), pages 255-261, April.
- Nir Dagan, 1996. "A Note on Thomson's Characterizations of the Uniform Rule," Economic theory and game theory 003, Nir Dagan.
- Thomson, W., 1998.
"Consistency and its Converse: an Introduction,"
RCER Working Papers
448, University of Rochester - Center for Economic Research (RCER).
- Carmen Herrero Blanco & Ricardo Martínez, 2004. "Egalitarian Rules In Claims Problems With Indivisible Goods," Working Papers. Serie AD 2004-20, Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie).
- Salvador Barbera, 1995.
"Strategy-Proof Allotment Rules,"
1142, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
- Youngsub Chun, 1999. "Equivalence of axioms for bankruptcy problems," International Journal of Game Theory, Springer, vol. 28(4), pages 511-520.
- Carmen Herrero, 2002. "General allocation problems with single-peaked preferences: path-independence and related topics," Spanish Economic Review, Springer, vol. 4(1), pages 19-40.
- Sprumont, Yves, 1991. "The Division Problem with Single-Peaked Preferences: A Characterization of the Uniform Allocation Rule," Econometrica, Econometric Society, vol. 59(2), pages 509-19, March.
- Carmen Herrero & Ricardo Martínez, 2008.
"Balanced allocation methods for claims problems with indivisibilities,"
Social Choice and Welfare,
Springer, vol. 30(4), pages 603-617, May.
- HERRERO, Carmen & MARTINEZ, Ricardo, 2006. "Balanced allocation methods for claims problems with indivisibilities," CORE Discussion Papers 2006066, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Carmen Herrero & Ricardo Martínez, 2008.
"Up methods in the allocation of indivisibilities when preferences are single-peaked,"
TOP: An Official Journal of the Spanish Society of Statistics and Operations Research,
Springer, vol. 16(2), pages 272-283, December.
- Carmen Herrero & Ricardo Martinez, 2006. "Up methods in the allocation of indivisibilities when preferences are single-peaked," Working Papers 06.30, Universidad Pablo de Olavide, Department of Economics.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Departamento de Edición).
If references are entirely missing, you can add them using this form.